Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 232, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2007, 3:56 PM EDT for Jones County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 3:56 PM EDT (19:56 UTC)
- Expired
- Jun 29, 2007, 4:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 36 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 291956
SVRFFC
GAC169-292030-
/O.NEW.KFFC.SV.W.0232.070629T1956Z-070629T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JONES COUNTY IN CENTRAL GEORGIA
* UNTIL 430 PM EDT
* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST
OF GRAY...MOVING EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HADDOCK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3289 8354 3306 8356 3306 8350 3307 8349
3307 8341 3306 8339 3291 8336 3289 8341
3289 8348
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:45 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 29, 3:45 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT FRI JUN 29 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY/... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER AREA FROM SURFACE LOW PRESSURE/SURFACE TROUGH...MOISTURE AND INSTABILITY. THIS ACTIVITY WILL LIKELY CONTINUE INTO THE EVENING THEN DIMINISH. STORMS ARE SLOW MOVING SO HEAVY RAIN AMOUNTS CAN BE EXPECTED ALONG WITH STRONG WINDS AND HAIL. SLOW MOVING COLD FRONT STILL FORECAST TO MOVE INTO N GA SATURDAY. QUESTION IS WILL IT MAKE IT TO CENTRAL TO S GA SUNDAY. CENTRAL GA MAY BE AS FAR AS IT GOES IN THIS TIME FRAME AS LOW PRESSURE ON THE FRONT OVER GA SLOWS ANY S PROGRESS. GUIDANCE CONTINUES WITH POPS WAY TOO LOW AND DECIDED TO JUST MAKE ADJUSTMENTS TO PREVIOUS FORECAST POPS. PLENTY OF MOISTURE...INSTABILITY WITH POTENTIAL CONVERGENT LOW LEVEL FLOW SO SCATTERED STRONG SHOWERS/THUNDERSTORMS LOOK REASONABLE. MAY NEED TO RAISE THESE POPS SOME CLOSE TO AND S OF THE SURFACE SYSTEM BOTH SATURDAY AND SUNDAY. SUMMER TIME TEMPERATURES CONTINUING...COOLING SLIGHTLY FOR N GA. .LONG TERM /MONDAY THROUGH FRIDAY/... THIS PERIOD STARTS WITH MUCH UNCERTAINTY. THERE LOOKS TO BE ENOUGH PUSH TO GET OUR FRONT TO S GA/N FL MONDAY AS SURFACE HIGH PRESSURE MOVES TO THE EASTERN SEABOARD WITH INCREASING NW FLOW ALOFT. GFS WANTS TO DEVELOP SURFACE LOW PRESSURE W INTO AL WITH INCREASING MOISTURE OVER THE E SIDE OF THE CWA. IF THIS HAPPENS THEN PRECIP POTENTIAL WILL CONTINUE OVER MUCH OF THE CWA. MOISTURE THEN MOVES S AND E WITH DIMINISHING PRECIP CHANCES FOR TUESDAY AND MINIMAL CHANCES FOR WEDNESDAY. MOISTURE QUICKLY RETURNS FOR THURSDAY AS ANOTHER COLD FRONT APPROACHES WITH STRONGER WNW FLOW ALOFT. FRONT LOOKS TO MOVE TO CENTRAL GA OR SO FRIDAY WITH RAPIDLY DIMINISHING PRECIP CHANCES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 94 70 92 70 / 60 40 40 30 20 ATLANTA 71 91 72 90 71 / 50 40 40 30 20 BLAIRSVILLE 65 85 65 84 64 / 60 40 40 30 20 CARTERSVILLE 69 91 69 89 67 / 60 40 40 30 20 COLUMBUS 74 93 74 93 73 / 50 40 40 50 30 GAINESVILLE 70 91 70 89 69 / 60 40 40 30 20 MACON 71 94 71 96 72 / 50 50 50 50 30 ROME 69 90 69 88 69 / 60 40 40 30 20 PEACHTREE CITY 68 91 68 90 68 / 50 40 40 30 20 VIDALIA 73 94 73 93 74 / 20 50 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Jun 29, 11:45 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT FRI JUN 29 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL GEORGIA THIS AFTERNOON THROUGH EARLY EVENING. .SYNOPSIS... SURFACE HIGH PRESSURE WAS LOCATED FROM THE SOUTH ATLANTIC INTO THE SOUTHEASTERN UNITED STATES. A COLD FRONT STRETCHING FROM THE MID ATLANTIC STATES ACROSS KENTUCKY TO OKLAHOMA WILL WEAKEN WHILE PUSHING SOUTH INTO NORTH GEORGIA BY LATE DAY. .PRIMARY HAZARDS... DAMAGING DOWNBURST WINDS...LARGE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. LOCALLY HEAVY RAINFALL AND FLOODING WILL ALSO BE POSSIBLE WITH THE SLOW MOVING THUNDERSTORMS. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A CEDARTOWN TO ATHENS LINE. .DISCUSSION... A WEAK COLD FRONT MOVING INTO NORTH GEORGIA WILL PROVIDE LOW LEVEL FORCING TO HELP INITIATE AND MAINTAIN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. INSTABILITY WILL BE FAIRLY HIGH AS WELL WITH CAPE VALUES RANGING FROM 1500 TO 2500 THIS AFTERNOON AND LIFTED INDEX READINGS FROM -3 TO -5. VERTICAL WIND SHEAR WILL BE WEAK...ESPECIALLY ACROSS CENTRAL GEORGIA..SO ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...WITH MODERATE INSTABILITY AND LOW LEVEL LIFTING DUE TO THE COLD FRONT...SCATTERED THUNDERSTORMS ARE EXPECTED...A FEW OF WHICH COULD BE SEVERE AND MAY PRODUCE ISOLATED AREAS OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AND MORE LIKELY ON SUNDAY. AFTER A RELATIVELY DRY PERIOD MONDAY THROUGH WEDNESDAY ...THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 29, 3:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT FRI JUN 29 2007 GAZ019-291945- 315 PM EDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COOSA. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS FLOYD COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COOSA AND ROME. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 3:18 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 PM EDT FRI JUN 29 2007 GAZ080-291945- 318 PM EDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TAYLOR COUNTY UNTIL 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUTLER. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS TAYLOR COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RUPERT AND BUTLER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 3:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT FRI JUN 29 2007 GAZ060-072-292000- 328 PM EDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JONES AND PUTNAM COUNTIES UNTIL 400 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM STANFORDVILLE TO GRAY. THE STORMS WERE NEARLY STATIONARY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JONES AND PUTNAM COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANFORDVILLE...BLOUNTSVILLE ...GRAY AND NONA.. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 3:34 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT FRI JUN 29 2007 GAZ079-292000- 334 PM EDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TALBOT COUNTY UNTIL 400 PM EDT... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF GENEVA. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS TALBOT COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GENEVA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 3:35 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT FRI JUN 29 2007 GAZ068-292000- 335 PM EDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PIKE COUNTY UNTIL 400 PM EDT... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZEBULON. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS PIKE COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEAL...CONCORD...ZEBULON...ROSE HILL...LIFSEY AND MEANSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 29, 3:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT FRI JUN 29 2007 GAZ078-292000- 337 PM EDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARRIS COUNTY UNTIL 400 PM EDT... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WAVERLY HALL. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS HARRIS COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WAVERLY HALL...ELLERSLIE...CATAULA AND HAMILTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:03 PM EDT | Flash Flood Warning | FFC | Hall | 3 hr |
| Jun 28, 11:23 PM EDT | Flash Flood Warning | FFC | Lumpkin | 3 hr |
| Jun 29, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Lamar | 37 min |
| Jun 29, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren | 35 min |
| Jun 29, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 44 min |
| Jun 29, 2:50 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 25 min |
| Jun 29, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 30 min |
| Jun 29, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 46 min |
| Jun 29, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 30 min |
| Jun 29, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock | 30 min |
| Jun 29, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 32 min |
| Jun 29, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Washington, Wilkinson | 27 min |
| Jun 29, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 25 min |
| Jun 29, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 27 min |
| Jun 29, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 23 min |
| Jun 29, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 37 min |
| Jun 29, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 31 min |
| Jun 29, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 27 min |
| Jun 29, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 36 min |
| Jun 29, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 25 min |
| Jun 29, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.